Case Reports
Journal Article
Add like
Add dislike
Add to saved papers

Ceftriaxone-induced fixed drug eruption: first report.

Fixed drug eruption (FDE) is an unusual type of cutaneous adverse drug reaction that is characterized by recurrent site-specific lesions each time the drug responsible is taken. FDE from cephalosporins has been rarely reported, and to the best of our knowledge there is no published report of ceftriaxone-induced FDE in the literature. We report the first case of a 54-year-old Turkish woman who presented with ceftriaxone-induced FDE. Topical provocation with ceftriaxone sodium salt (1% in water [aq.], 5% aq., 10% in petrolatum [pet.], 20% pet.) remained negative both at previously affected sites and in the unaffected skin of the back. Therapeutic re-exposure with intravenous ceftriaxone 1 g confirmed the diagnosis. The patient tolerated amoxicillin and cefazolin, suggesting that the sensitizing portion was not the beta-lactam ring. Identification of the antigenic determinants of FDE-inducing drugs will make predicting safe alternatives in patients with FDE an easier task.

Full text links

We have located links that may give you full text access.
Can't access the paper?
Try logging in through your university/institutional subscription. For a smoother one-click institutional access experience, please use our mobile app.

Related Resources

For the best experience, use the Read mobile app

Mobile app image

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app

All material on this website is protected by copyright, Copyright © 1994-2024 by WebMD LLC.
This website also contains material copyrighted by 3rd parties.

By using this service, you agree to our terms of use and privacy policy.

Your Privacy Choices Toggle icon

You can now claim free CME credits for this literature searchClaim now

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app